Results 1 to 6 of 6
Auditory hallucinations from alcohol withdrawl?
  1. #1
    pandora78 is offline Member
    Join Date
    Dec 2009
    Location
    Western Canada
    Posts
    75

    Question Auditory hallucinations from alcohol withdrawl?

    Has anyone experienced or know if this can occur?

    My friend was hearing voices last night that I could not hear. He could hear them coming from outside, yet convinced himself that I had somehow created it from the speakers in my room. Even when he went outside, he could hear them from outside. He was very convinced it was me and I had arranged it somehow. He was crying and telling me to just be honest, tell him how I did it.

    It was really very upsetting for me. I have not dealt with this before.

    He has stopped drinking alcohol for 5 days and was a heavy abuser up until this time. He was able to drink the 750 ml bottle of vodka with no "problems". I had thought he was also completely quit taking poppy pod powder (dode/doda) but he told me he has only cut back on it. I know that cutting back can also induce withdrawal symptoms.

    He has been having troubles sleeping so I gave him some Valerian Root. Could this be the reason??

    I have begged him to go see a doctor and tell them what happened because I am lost.

  2. #2
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    I don't know how long he's been drinking a fifth in a day but alcohol detox cold turkey can literally be fatal. Not trying to scare you, but I guess that I am in a way. A person with much of a drinking history at that level needs professional help. I couldn't possibly be any more serious! Get him some medical help. His life could be at stake seriously.

    Not saying he will die if you do nothing. But just trying to point out the potential severity of what he is doing. He needs medication while detoxing from alcohol. Please don't let him "blow smoke" through this. It's much too serious.

    There are 800# HOTLINES for alcoholism in every city. Let us know how we can help. I will personally help you find someone to call myself if he won't do anything and you need help. He will have to make the decision to stay clean himself or you're wasting your time, but he needs some professional help if he's stopping cold turkey. That's nothing for him to be ashamed of. Keep us posted. Show him what we've posted here. This is important. God bless.

  3. #3
    tired2 is offline Senior Member
    Join Date
    Apr 2009
    Location
    Chicago,Il
    Posts
    949

    Default

    I agree with Robert you need to get your friend some help!!I have never been a drinker but, when I went into rehab about three years ago I had heard some very disturbing stories.One lady was admitted to the hospital screaming she was Zorro and totally hallucinating before she was admitted into rehab.Bottom line get him some help!!!
    Good luck,
    Pam

  4. #4
    Rangers is offline Member
    Join Date
    Oct 2009
    Posts
    50

    Default

    Robert and Tired2 are right on. For alcohol withdrawl you can very easily have a seizure. The meds they give you are librium which is a benzo, and phenobarbital a barbituate. The rehabs will quickly taper you off in less than a week. But it depends on how much and for how long you drank.
    Good luck.....Ranger

  5. #5
    pandora78 is offline Member
    Join Date
    Dec 2009
    Location
    Western Canada
    Posts
    75

    Default

    All replies, thank you so, so much. You have scared me but also convinced me to push him further to get help from his doctor, to be on the safe side. I have done a lot of reading on withdrawals and certain vitamins/amino acids/herbal remedies used to help. I started him on these 2 days now ago. I have done all I can do in that regards. My concern is putting too many new things in his body. Also, I am definitely not a doctor!

    He is starting day 7 now and has not had any more problems so far with hallucinations (thank God. That went on for 6 hours). I read that the majority of severe withdrawal symptoms are usually finished by the first week.

    He has gone to AA before but has not stuck with it. I will ask him if he thinks talking to that one guy he spoke with before from AA can help him. I think that would create a wonderful support network if he can get into it and be as dedicated to AA as he is in quitting so far.

    Robert, you were saying something about getting someone personally to talk to? I believe, in some sense, anonymity outside of our own city/country might be a really good idea. It spreads out the support network. I would like to look into this as an option if you are still able.

  6. #6
    pandora78 is offline Member
    Join Date
    Dec 2009
    Location
    Western Canada
    Posts
    75

    Default Robert

    Sorry, after thinking about directly involving you, I will first try harder to get him to go to AA and his doctor. He thinks he is okay now and that he doesn't need help. I don't know about 1 800 hotlines here in Canada but I am assuming that being an 1 800 number it shouldn't matter.

Similar Threads

  1. Tylenol Hallucinations
    By cutekid in forum Need to Talk?
    Replies: 10
    Last Post: 07-04-2014, 10:41 PM
  2. methodone hallucinations
    By brokn50s in forum Need to Talk?
    Replies: 9
    Last Post: 01-03-2012, 08:56 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22